Hail, St. Charles
- When
- May 26, 5:35 AM CST
- Where
- St. Charles County, Wentzville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.820, -90.850
Isolated storms developed across the area during the early morning hours of May 26th. Some of the storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated storms developed across the area during the early morning hours of May 26th. Some of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 26, 1:18 AM CST, 4 hours 17 minutes earlier.
Area Forecast Discussion National Weather Service Saint Louis MO 218 AM CDT THU MAY 26 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 216 AM CDT Thu May 26 2016 Convection a little closer than the previous two nights with a broken line of showers and storms stretching from near KIRK to south of Kansas City this morning. Most of the guidance shows this line moving east-southeast into the CWA during the predawn hours and reaching the STL Metro between 12-14Z. Have chance/sct PoPs given uncertainty in coverage and will NOWcast up until morning forecast issuance. This activity should steadily sink south into the eastern Ozarks and southeast Missouri with the remainder of the CWA drying out and warming up this afternoon. Can't rule out an isolated showers or storm popping up during the heat of the day, but believe best chances of convection will be further west as outlooked by SPC. In fact, much of the guidance keeps the evening hours dry for the area with rain chances ramping up after 06z tonight from the west and southwest. This uptick in PoPs heading into Friday will be in response to the upper level system that has been parked across the southwest CONUS finally ejecting into the Plains and large scale lift overspreading the Midwest. CVKING .LONG TERM... (Friday through Wednesday) Issued at 216 AM CDT Thu May 26 2016 Still appears that the best chances of widespread rainfall will occur on Friday with likely to categorical PoPs in order. Cloud cover and precipitation will keep temperatures cooler with highs only in the 70s and lower 80s. Several rounds of showers and thunderstorms will likely affect the CWA through Saturday night, but none look particularly favorable for severe weather. Appears that there will be a break from the rain on Sunday and Memorial Day as temperatures warm back up into the middle 80s each afternoon. Thunderstorm chances increase again next week, as southwest flow reestablishes itself across the central CONUS. Temperatures look to remain warm with highs in the 80s. CVKING && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1119 PM CDT Wed May 25 2016 Showers and thunderstorms could still occur at anytime during the TAF period in this warm and unstable airmass. Chances are not high enough to include at any terminals before 12Z except KUIN when scattered showers and thunderstorms currently enter northwest MO may affect that terminal. Some MVFR/possible IFR ceilings and visibilities may occur with the heavier downpours during this time. Otherwise expect dry and VFR conditions until after 00Z when showers and thunderstorms are expected to move into the area from the west. Winds will be southerly except when otherwise influenced by outflow from thunderstorms. Specifics for KSTL: Mainly dry and VFR conditions are expected the next 30 hours. There is some potential for thunderstorms during the period, with the main chance occurring after 12Z on Thursday. Any thunderstorms would have the potential to bring MVFR or possible IFR ceilings and visibilities with the heavier downpours. Britt && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 86 70 80 67 / 50 50 70 60 Quincy 85 67 78 65 / 30 60 70 60 Columbia 86 67 77 64 / 50 60 70 60 Jefferson City 87 68 77 66 / 50 50 70 60 Salem 85 70 81 67 / 40 40 60 50 Farmington 83 68 77 65 / 50 50 70 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 AM CDT THU MAY 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 407 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...WITH ADDITIONAL STORMS MOVING BACK INTO THE REGION THIS EVENING AND OVERNIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS TONIGHT ACROSS PARTS OF CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. CVKING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 610 AM CDT THU MAY 26 2016 MOZ052-261200- LINCOLN MO- 610 AM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 700 AM CDT... AT 609 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAVIS...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TROY...MOSCOW MILLS...DAVIS...HAWK POINT... FOUNTAIN N' LAKES AND CAVE. THIS ALSO INCLUDES CUIVRE RIVER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3896 9117 3909 9115 3910 9077 3892 9079 TIME...MOT...LOC 1109Z 275DEG 24KT 3902 9108 CVKING
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
626 AM CDT THU MAY 26 2016
ILZ058-098-099-MOZ052-061-261215-
CALHOUN IL-JERSEY IL-GREENE IL-ST. CHARLES MO-LINCOLN MO-
626 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE...JERSEY...
SOUTHEASTERN CALHOUN...NORTHWESTERN ST. CHARLES AND EASTERN LINCOLN
COUNTIES UNTIL 715 AM CDT...
AT 626 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ELSBERRY TO NEAR WINFIELD TO NEAR
WENTZVILLE. MOVEMENT WAS EAST AT 60 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
O'FALLON...WENTZVILLE...GODFREY...LAKE ST. LOUIS...JERSEYVILLE...
ST. PAUL...CARROLLTON...WINFIELD...HARDIN...GRAFTON...ELSAH...
WEST ALTON...JOSEPHVILLE...PORTAGE DES SIOUX...OLD KANE...
ORCHARD FARMS...KANE...OLD MONROE...FIELDON AND BATCHTOWN.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 209 AND 212.
THIS ALSO INCLUDES PERE MARQUETTE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3935 9024 3889 9027 3879 9087 3893 9076
3919 9075
TIME...MOT...LOC 1126Z 251DEG 51KT 3913 9072 3894 9073 3877 9089
CVKINGThe St Louis radar (KLSX), 20 km away, was scanning. The volume nearest the first event began at 11:35 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648420, 648422, 648421.